Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 81, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2017, 4:03 AM CDT for 7 counties in Missouri. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 4:03 AM CDT (09:03 UTC)
- Expired
- May 19, 2017, 4:45 AM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:13 AM CDT | TSTM WND DMG | Owensville, MO | NUMEROUS TREES UPROOTED AND SNAPPED IN HALF |
| May 19, 4:23 AM CDT | TSTM WND DMG | Gerald, MO | SEVERAL TREES SNAPPED AT THE BASE. POWER LINES AND NUMEROUS TREE LIMBS DOWN. |
| May 19, 4:36 AM CDT | TSTM WND DMG | Warrenton, MO | NUMEROUS TREES AND POWER LINES DOWN IN TOWN. SEVERAL ROOFS DAMAGED DUE TO FALLING TREE LIMBS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
458
WUUS53 KLSX 190903
SVRLSX
MOC055-071-073-139-151-219-221-190945-
/O.NEW.KLSX.SV.W.0081.170519T0903Z-170519T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
403 AM CDT FRI MAY 19 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Crawford County in east central Missouri...
Southwestern Montgomery County in east central Missouri...
Northern Washington County in east central Missouri...
Franklin County in east central Missouri...
Eastern Osage County in central Missouri...
Warren County in east central Missouri...
Gasconade County in east central Missouri...
* Until 445 AM CDT.
* At 402 AM CDT, severe thunderstorms were located along a line
extending from near Chamois to near Steelville, moving east at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Washington, Union, Warrenton, Sullivan, St. Clair, Cuba, Wright
City, Owensville, Potosi, Hermann, New Haven, Steelville, Bourbon,
Anthonies Mill, Gerald, Marthasville, Truesdale, Innsbrook, Bland
and Parkway.
This includes the following highways...
Interstate 44 in Missouri between exits 203 and 247.
Interstate 70 in Missouri between exits 193 and 200.
This also includes Onondaga Cave State Park, Deutschheim Historic
Site, and Meramec State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3868 9176 3871 9173 3870 9165 3874 9165
3877 9157 3887 9102 3887 9099 3855 9097
3791 9064 3787 9145 3802 9153 3815 9153
3815 9159 3868 9184
TIME...MOT...LOC 0902Z 261DEG 52KT 3861 9172 3793 9140
HAIL...<.75IN
WIND...60MPH
$$
Tilly2 follow-up statements
182
WWUS53 KLSX 190924
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
424 AM CDT FRI MAY 19 2017
MOC151-190934-
/O.CAN.KLSX.SV.W.0081.000000T0000Z-170519T0945Z/
Osage MO-
424 AM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSAGE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 AM CDT for
southeastern and east central Missouri.
LAT...LON 3874 9165 3877 9157 3887 9102 3887 9099
3855 9097 3791 9064 3795 9134
TIME...MOT...LOC 0924Z 261DEG 52KT 3866 9133 3798 9102
$$
MOC055-071-073-139-219-221-190945-
/O.CON.KLSX.SV.W.0081.000000T0000Z-170519T0945Z/
Crawford MO-Montgomery MO-Washington MO-Franklin MO-Warren MO-
Gasconade MO-
424 AM CDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN CRAWFORD...SOUTHWESTERN MONTGOMERY...NORTHERN
WASHINGTON...FRANKLIN...WARREN AND NORTHEASTERN GASCONADE COUNTIES...
At 424 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Hermann to 8 miles southeast of
Anthonies Mill, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Washington, Union, Warrenton, Sullivan, St. Clair, Cuba, Wright City,
Owensville, Potosi, Hermann, New Haven, Steelville, Bourbon,
Anthonies Mill, Gerald, Marthasville, Truesdale, Innsbrook, Parkway
and Rosebud.
This also includes Onondaga Cave State Park, Deutschheim Historic
Site, and Meramec State Park.
This includes the following highways...
Interstate 44 in Missouri between exits 210 and 247.
Interstate 70 in Missouri between exits 193 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3874 9165 3877 9157 3887 9102 3887 9099
3855 9097 3791 9064 3795 9134
TIME...MOT...LOC 0924Z 261DEG 52KT 3866 9133 3798 9102
HAIL...<.75IN
WIND...60MPH
$$
Tilly106
WWUS53 KLSX 190944
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
444 AM CDT FRI MAY 19 2017
MOC055-071-073-139-219-221-190953-
/O.EXP.KLSX.SV.W.0081.000000T0000Z-170519T0945Z/
Crawford MO-Montgomery MO-Washington MO-Franklin MO-Warren MO-
Gasconade MO-
444 AM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD...
SOUTHWESTERN MONTGOMERY...NORTHERN WASHINGTON...FRANKLIN...WARREN AND
NORTHEASTERN GASCONADE COUNTIES WILL EXPIRE AT 445 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
A severe thunderstorm watch remains in effect until 1000 AM CDT for
southeastern and east central Missouri.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern portions of Warren, Franklin and Washington counties.
LAT...LON 3874 9165 3877 9157 3887 9102 3887 9099
3855 9097 3791 9064 3795 9134
TIME...MOT...LOC 0943Z 261DEG 52KT 3870 9100 3802 9069
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:52 AM CDT, 11 minutes earlier.
Area forecast discussion, May 19, 3:52 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 352 AM CDT Fri May 19 2017 .SHORT TERM... (Through Late Tonight) Issued at 351 AM CDT Fri May 19 2017 Severe potential remains the main forecast issue for today and tonight. As of 08z, storms along warm front continue to lift northward into northeast MO/west central IL while MCS over western MO has moved into central MO. Complex to track eastward, reaching metro area between 5 am and 8 am, then out of forecast area by mid morning. Still feel that there will be a bit of a break in the activity from mid morning through early afternoon. Only concern is will the atmosphere recover from this activity. Models still giving mixed signals with some indicating MU CAPES well over 2500 J/kg, while others now show little or no atmospheric recovery. For now will go with low end chance pops for areas along and north of I-70, higher pops south. By mid afternoon, storms to refire to our west and southwest, eventually increasing in coverage and tracking northeast through forecast area through tonight. A few strong to severe storms are still possible during this period with the main focus along the warm front which will remain stalled over I-70 corridor. As for temperatures today, will be dependent on cloud cover, precipitation and location of warm front. For now they will range from the mid 60s far north to the low 80s along and south of I-70. Lows tonight will be mild once again, in the upper 50s to upper 60s. Byrd .LONG TERM... (Saturday through Thursday) Issued at 351 AM CDT Fri May 19 2017 (Saturday through Sunday) Period begins with convection most likely exiting, or soon to exit, the CWA as the leading s/w lifts out of the area. At the sfc, a low shud be somewhere over nwrn MO or nern KS. Aloft, a slightly negatively tilted trof is expected from Saskatchewan swd into the Great Plains region. The sfc low is projected to lift nnewd into WI by the evening with the cdfnt pushing ewd thru the area as the system begins to occlude. A number of questions still exist regarding evolution of convection during the day. Would expect at least a short lull period after the morning convection with another round later in the day. However, with stronger forcing further west, this lull may be very short lived. Any severe potential still appears to remain east of the Mississippi River where the effective fnt shud reside. Regardless, the cdfnt shud push all precip east of the CWA by Midnight Sunday. Behind the fnt, a much cooler sfc ridge will build into the region for Sun. This ridge will keep the area dry with temps struggling to reach the 70s. Have still trended twd the warmer guidance for Sun given ample insolation and deep mixing. (Monday through Thursday) Mdls begin the period in fairly good agreement. By the middle of next week, differences appear, tho mainly timing issues. After the sfc ridge pushes east out of the area during the day Mon, a s/w rounding the base of the upper trof is expected to bring a chance of rain ahead of a fast moving clipper system. With the region under persistent NW flow and a strong sfc ridge likely settling south of the region, expect temps to be well below seasonal avg for much of next week. Tilly && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1207 AM CDT Fri May 19 2017 Main TAF concern will be convective trends overnight into Friday. We continue to watch two main lines of convection, one across northwest MO and another entering southwest MO. These lines should slowly weaken with time, but will likely hold together enough to bring a round of showers/storms to all terminals overnight into Friday morning. IFR vsbys and locally gusty winds will be the main impact as these storms move through. How exactly convection evolves tonight will affect the forecast today, but latest guidance suggests today may end up being a bit drier than previously forecast, so have trended the TAFs drier for the afternoon hours. Outside of any convection, UIN looks to be on the cool side of a warm front bisecting the state, thus some MVFR cigs appear likely. COU/SUS/STL/CPS will remain to the south of the synoptic boundary, thus VFR cigs are expected through the period outside of convection. SPECIFICS FOR KSTL: We continue to watch convection across western MO. Latest indications are this convection will weaken as it approaches STL, but should still hold together enough to bring a period of -TSRA and MVFR/IFR vsbys early this morning. Any convection should taper off to showers by late this morning, with the afternoon trending drier. Any cigs outside of convection will be VFR with ESE winds expected through the period. KD && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 82 68 81 56 / 70 80 60 50 Quincy 70 62 78 51 / 80 90 60 30 Columbia 80 64 76 50 / 70 90 50 20 Jefferson City 82 65 78 51 / 70 90 50 20 Salem 81 67 82 59 / 70 60 70 70 Farmington 82 68 80 56 / 70 80 60 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 18, 3:32 PM CDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 PM CDT Thu May 18 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 332 PM CDT Thu May 18 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight A few severe thunderstorms are possible tonight across much of the area. The primary threat is large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe storms are possible Friday morning through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Gosselin
In the hours before
Local storm report, May 19, 3:12 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM HAIL CALIFORNIA 38.63N 92.57W
05/19/2017 E0.88 INCH MONITEAU MO LAW ENFORCEMENT
&&
EVENT NUMBER LSX1700396
BYRDLocal storm report, May 19, 3:26 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
326 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL JEFFERSON CITY 38.57N 92.19W
05/19/2017 E0.70 INCH COLE MO BROADCAST MEDIA
&&
EVENT NUMBER LSX1700397
BYRDLocal storm report, May 19, 3:28 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
328 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM HAIL JEFFERSON CITY 38.57N 92.19W
05/19/2017 E1.00 INCH COLE MO PUBLIC
&&
EVENT NUMBER LSX1700398
BYRDLocal storm report, May 19, 3:39 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM TSTM WND GST 2 NE JEFFERSON CITY 38.59N 92.16W
05/19/2017 M43 MPH CALLAWAY MO ASOS
&&
EVENT NUMBER LSX1700399
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:03 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 42 min |
| May 19, 3:29 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 13 min |
| May 19, 4:12 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 33 min |
| May 19, 4:20 AM CDT | Tornado Warning | LSX | Callaway, Montgomery, Warren | 25 min |
| May 19, 4:37 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 53 min |
| May 19, 4:39 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren, Washington and 1 more | 66 min |
| May 19, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 45 min |
| May 19, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Gasconade, Montgomery, Osage | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.